| Model Number |
HM14C |
| Medical Device Problem Code |
Device Handling Problem (3265)
| Health Effect - Clinical Code |
Urinary Tract Infection (2120)
Type of Reportable Event
Serious Injury
Event or Problem Description
End user mentioned he has gotten "2 utis in (b)(6) 2022 and (b)(6) 2023 since cathing and has been using this catheter when he got them.He said he just thinks it is from the cathing, placing a foreign object in his bladder, not blaming the catheter.He said the uti he had in august he noted white milky substance at end of catheter drainage and this occurred for 4 days before telling his md.His md had him do a urine test which showed they were white blood cells he was told and he was prescribed ciprofloxacin for a week.He said the same thing occured for 2 days in (b)(6) 2023 but his md just refilled his cipro this time without making him do a urine test.The ciprofloxacin cleared up his symptom quickly both times.He does wash his hands prior to cathing well with antibacterial soap.He also wipes down a lube packet with alcohol as well as the scissors blades he uses to open it with.Consumer states he typically does not burst the water packet and just leaves the water packet inside the packaging.He preps sink area by spraying it with lysol, drying it with paper towel.He then places a new paper towel and squeezes the lube packet onto paper towel so he can coats catheter with it.He said he applies lube from paper towel to all 4 sides of the catheter itself and uses it.He does clean his meatus with a baby wipe prior to insertion." end user was education on the proper way to prep this catheter and the reasoning why as well as explained to him what that hydrophilic coating is and how it is activated by that sterile water.
Additional Manufacturer Narrative
D2: common device name: catheter, straight.E1: zip code: (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: (b)(4); manufacturing site: (b)(4).